Alert archive / North Dakota / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this red flag warning at Sep 7, 2022, 2:42 AM MDT for 11 counties in North Dakota. It took effect at Sep 7, 2022, 11:00 AM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 7, 2022, 2:42 AM MDT (08:42 UTC)
- In effect from
- Sep 7, 2022, 11:00 AM MDT
- Expired
- Sep 7, 2022, 5:46 PM MDT
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 186 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.7 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2320 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -26 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
595 WWUS83 KBIS 070842 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 342 AM CDT Wed Sep 7 2022 ...RED FLAG WARNING FOR WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING... .Critical fire weather conditions are expected over western North Dakota this afternoon and evening. Winds will be southerly up to 20 mph and gusting up to 35 mph, with a wind shift to southwesterly late this afternoon. Minimum relative humidity will be in the teens, dropping as low as 11 percent in the far southwest. Any fires that ignite will spread rapidly in dry fuels and become difficult to control or suppress. NDZ001-009-017-018-031>033-040-041-043-044-072045- /O.NEW.KBIS.FW.W.0002.220907T1700Z-220908T0100Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- 342 AM CDT Wed Sep 7 2022 /242 AM MDT Wed Sep 7 2022/ ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH DAKOTA... The National Weather Service in Bismarck has issued a Red Flag Warning for wind and low relative humidity, which is in effect from noon today to 8 PM CDT this evening. * WINDS...South up to 20 mph with gusts up to 35 mph. Winds will shift to southwesterly late in the afternoon. * RELATIVE HUMIDITY...As low as 11 percent. * AFFECTED AREA...Western North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MEJ
5 follow-up statements
467 WWUS83 KBIS 071140 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 640 AM CDT Wed Sep 7 2022 ...RED FLAG WARNING FOR WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING... .Critical fire weather conditions are expected over western North Dakota this afternoon and evening. Winds will be southerly up to 20 mph and gusting up to 35 mph, with a wind shift to southwesterly late this afternoon. Minimum relative humidity will be in the teens, dropping as low as 11 percent in the far southwest. Any fires that ignite will spread rapidly in dry fuels and become difficult to control or suppress. NDZ001-009-017-018-031>033-040-041-043-044-072345- /O.CON.KBIS.FW.W.0002.220907T1700Z-220908T0100Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- 640 AM CDT Wed Sep 7 2022 /540 AM MDT Wed Sep 7 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH DAKOTA... * WINDS...South up to 20 mph with gusts up to 35 mph. Winds will shift to southwesterly late in the afternoon. * RELATIVE HUMIDITY...As low as 11 percent. * AFFECTED AREA...Western North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ MEJ
751 WWUS83 KBIS 071437 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 937 AM CDT Wed Sep 7 2022 ...RED FLAG WARNING FOR WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING... .Critical fire weather conditions are expected over western North Dakota this afternoon and evening. Winds will be southerly up to 20 mph and gusting up to 35 mph, with a wind shift to southwesterly late this afternoon. Minimum relative humidity will be in the teens, dropping as low as 11 percent in the far southwest. Any fires that ignite will spread rapidly in dry fuels and become difficult to control or suppress. NDZ001-009-017-018-031>033-040-041-043-044-080100- /O.CON.KBIS.FW.W.0002.220907T1700Z-220908T0100Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- 937 AM CDT Wed Sep 7 2022 /837 AM MDT Wed Sep 7 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH DAKOTA... * WINDS...South 10 to 20 mph with gusts up to 35 mph. Winds will shift to southwesterly late in the afternoon. * RELATIVE HUMIDITY...As low as 11 percent. * AFFECTED AREA...Western North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
080 WWUS83 KBIS 071743 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 1243 PM CDT Wed Sep 7 2022 ...RED FLAG WARNING FOR WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING... .Critical fire weather conditions are expected over western North Dakota this afternoon and evening. Winds will be southerly up to 20 mph and gusting up to 35 mph, with a wind shift to southwesterly late this afternoon. Minimum relative humidity will be in the teens, dropping as low as 11 percent in the far southwest. Any fires that ignite will spread rapidly in dry fuels and become difficult to control or suppress. NDZ001-009-017-018-031>033-040-041-043-044-080100- /O.CON.KBIS.FW.W.0002.000000T0000Z-220908T0100Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- 1243 PM CDT Wed Sep 7 2022 /1143 AM MDT Wed Sep 7 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH DAKOTA... * WINDS...South 10 to 20 mph with gusts up to 30 mph. Winds will shift to southwesterly late in the afternoon. * RELATIVE HUMIDITY...As low as 15 percent. * AFFECTED AREA...Western North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
427 WWUS83 KBIS 071909 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 209 PM CDT Wed Sep 7 2022 ...RED FLAG WARNING FOR WESTERN NORTH DAKOTA THIS AFTERNOON AND EVENING... .Critical fire weather conditions are expected over western North Dakota this afternoon and evening. Winds will be southerly up to 15 mph and gusting up to 25 mph, with a wind shift to southwesterly late this afternoon. Minimum relative humidity will be in the teens, dropping as low as 18 percent in the far southwest. Any fires that ignite will spread rapidly in dry fuels and become difficult to control or suppress. NDZ001-009-017-018-031>033-040-041-043-044-080100- /O.CON.KBIS.FW.W.0002.000000T0000Z-220908T0100Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- 209 PM CDT Wed Sep 7 2022 /109 PM MDT Wed Sep 7 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH DAKOTA... * WINDS...Southwest 10 to 15 mph with gusts up to 25 mph. * RELATIVE HUMIDITY...As low as 18 percent. * AFFECTED AREA...Western North Dakota. * IMPACTS...Any fires that ignite will spread rapidly and become difficult to control or suppress. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
399 WWUS83 KBIS 072346 RFWBIS URGENT - FIRE WEATHER MESSAGE National Weather Service Bismarck ND 646 PM CDT Wed Sep 7 2022 ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH DAKOTA... .Although relative humidities remain low, the winds will remain below critical fire weather criteria this evening. Thus the Red Flag Warning has been canceled. NDZ001-009-017-018-031>033-040-041-043-044-080100- /O.CAN.KBIS.FW.W.0002.000000T0000Z-220908T0100Z/ Divide-Williams-McKenzie-Dunn-Golden Valley-Billings-Stark-Slope- Hettinger-Bowman-Adams- 646 PM CDT Wed Sep 7 2022 /546 PM MDT Wed Sep 7 2022/ ...RED FLAG WARNING IS CANCELLED FOR WIND AND LOW RELATIVE HUMIDITY FOR WESTERN NORTH DAKOTA... The National Weather Service in Bismarck has cancelled the Red Flag Warning. Although relative humidities remain low, the winds will remain below critical fire weather criteria this evening. Thus the Red Flag Warning has been canceled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this red flag warning went out at Sep 6, 11:43 PM MDT, 2 hours 59 minutes earlier.
Area forecast discussion, Sep 6, 11:43 PM MDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION National Weather Service Bismarck ND 1243 AM CDT Wed Sep 7 2022 .UPDATE... Issued at 1243 AM CDT Wed Sep 7 2022 Surface high pressure is centered over northeast North Dakota, with clear skies and relatively light winds across the forecast area. No changes needed with this update. UPDATE Issued at 950 PM CDT Tue Sep 6 2022 Nothing weather-wise has changed since the last update. We did expand the sky grids with smoke in them until 12z, the smoke should stick through most of Wednesday. UPDATE Issued at 630 PM CDT Tue Sep 6 2022 The smoke from wildfires continues to pollute the air, most if not all the smoke is staying in the upper levels. Visibility continues to be 10 miles, just a hazy sky appearance. The HRRR smoke model has it continuing into Wednesday. No updates were made. && .SHORT TERM...(This Evening through Wednesday) Issued at 328 PM CDT Tue Sep 6 2022 The entrance of a cold front and smoke have brought cooler temperatures to North Dakota. Smoke from fires out west has moved into the region helping keep temperatures a few degrees cooler. However, no visibility impacts are expected from the smoke, just hazy skies. Temperatures will range from the 70 to 80s this afternoon for the northern and central parts of the state. While the southern portion of the state will remain warm with high temperatures reaching the mid 90s. Tonight, lows will cool down into the 50s as surface high pressure move through the eastern half of the state. A strong high pressure system over the west will shift northeastward displacing a low-level thermal ridge over eastern Montana into central South Dakota. As a result temperatures are forecast to reach 100 degrees over the southwest while the northwest and south central could hit the upper 90s. The remainder of the state is going to sit in the upper 80s to mid 90s. Temperatures could be a few degrees cooler depending on the amount of smoke lofted into the region. A north south pressure gradient will bring breezy winds across central and southeastern North Dakota tomorrow. This could lead to near critical fire weather conditions for south central North Dakota, however wind and relative humidity could be limiting factors. .LONG TERM...(Wednesday Night through Tuesday) Issued at 328 PM CDT Tue Sep 6 2022 A pattern change and cooler weather is expected through the long term. An upper level trough over the Pacific Northwest is expected to dampen ridging across the Western CONUS. As a result a pacific cold front is expected to move through the region Thursday causing temperatures to drop 10 to 15 degrees. Thursday's high temperatures could range from the lower 70s over the northwest to the 90s over the southeast. Thursday afternoon and evening precipitation is possible (20-50%) along the front, mainly south of I-94. Rain could linger through Friday as another shortwave rounds the base of the broad trough moving through the region. Friday's temperatures are forecast to sit in the 60s across the region, 10 degrees below normal. Saturday morning temperatures could drop into the upper 30s with potential frost for the northwest. Sunday morning temperatures could drop into the mid 30s for the southwest bringing another chance for frost. Cooler temperatures will persist through the weekend as temperatures remain below normal through Sunday. Weak ridging could build over the Northern Plains early next week before an active pattern brings multiple shortwaves into the region. It's beginning to feel more like fall. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday Night) Issued at 1243 AM CDT Wed Sep 7 2022 VFR conditions at all terminals through the period. Smoke aloft will continue through Wednesday, but visibility reductions are not expected at this time. Winds will become breezy from the southeast after 15Z before shifting to be more south to southwesterly. && .BIS WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Jones SHORT TERM...Johnson LONG TERM...Johnson AVIATION...Jones
Hazardous weather outlook, Sep 6, 11:37 PM MDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1237 AM CDT Wed Sep 7 2022 NDZ001>005-009>013-017>023-025-031>037-046>048-050-051-080545- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 1237 AM CDT Wed Sep 7 2022 /1137 PM MDT Tue Sep 6 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ040>045-080545- Slope-Hettinger-Grant-Bowman-Adams-Sioux- 1237 AM CDT Wed Sep 7 2022 /1137 PM MDT Tue Sep 6 2022/ This Hazardous Weather Outlook is for portions of south central North Dakota and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Near critical fire weather conditions are possible on Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MEJ
Nearby
Red Flag Warnings in North Dakota, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.